Alert archive / Michigan / Special Weather Statements in 2025

Special Weather Statement, NWS Gaylord, MI

July 12, 2025Leelanau County, Michigan

NWS Gaylord, MI issued this special weather statement at Jul 12, 2025, 8:21 PM EDT for Leelanau County, Michigan. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2025, 8:21 PM EDT (00:21 UTC)
Expired
Jul 12, 2025, 8:45 PM EDT
In force
24 min
Issued by
NWS Gaylord, MI
Hail
0.00 in
Wind
40

County Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 70 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 8:32 PM EDTTSTM WND GST 451 Nne Leland, MIMesonet station XLEL Leland Harbor.
Jul 12, 8:32 PM EDTTSTM WND GST 451 Nne Leland, MIMesonet station XLEL Leland Harbor.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS83 KAPX 130021
SPSAPX

Special Weather Statement
National Weather Service Gaylord MI
821 PM EDT Sat Jul 12 2025
 
MIZ020-130045-
Leelanau MI-
821 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT LEELANAU COUNTY THROUGH
845 PM EDT...

At 819 PM EDT, Doppler radar was tracking a strong thunderstorm 
nearing Leland, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  Leland around 830 PM EDT.
  Suttons Bay, Lake Leelanau around 835 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4501 8594 4498 8584 4505 8581 4513 8571
      4519 8542 4509 8542 4518 8544 4515 8551
      4504 8552 4501 8555 4503 8548 4501 8543
      4505 8542 4495 8542 4494 8549 4499 8549
      4494 8553 4490 8591
TIME...MOT...LOC 0019Z 259DEG 33KT 4501 8584 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

JZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this special weather statement went out at Jul 12, 7:36 PM EDT, 45 minutes earlier. Its key messages:

  • Lingering shower/storm chances into this evening. Continued low threat for a severe storm.
  • Smoky/hazy skies anticipated Sunday through at least Monday.
Area forecast discussion, Jul 12, 7:36 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
736 PM EDT Sat Jul 12 2025

.KEY MESSAGES...

- Lingering shower/storm chances into this evening. Continued low
  threat for a severe storm.

- Smoky/hazy skies anticipated Sunday through at least Monday.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 138 PM EDT Sat Jul 12 2025

Pattern Synopsis/Forecast: Negatively tilted mid-level wave is in
the process of crossing northern Michigan this afternoon with
attendant area of low pressure situated to our north over northern
Ontario. Initial lead shortwave and sfc cold front crossing northern
MI now with a secondary cold front still upstream over the central
U.P. and eastern WI. This latter boundary crosses this evening/early
overnight with higher surface pressures building in through the
remainder of the weekend.

Forecast Details: Through the remainder of the day today, still low
chances for an isolated strong to severe storm possible, primarily
over northeast lower MI where latest mesoanalysis yields 2,000-
3,000+ J/kg SBCAPE in an environment with modest deep layer shear
between 30-35 kts. Still looking at a primarily damaging wind threat
in any severe storms with continually decreasing, but still non-zero
tornado threat. Additional isolated to scattered thunderstorm
development is expected upstream in advance of the secondary cold
front over the central UP and northeast WI. Latest hi-res guidance
continues to trend this convection downward with time across
northern Lake Michigan owing to cooling mid-level temperatures and
resultant less instability. In addition, westerly low-level winds
post initial cold front should aid in limiting the amount of
effective shear for storm organization. That said, while additional
convection should be few and far between by the time it reaches the
forecast area this evening ahead of/along the cold front, a non-zero
chance for an additional strong storm can't entirely be ruled out
into this evening across the eastern U.P. and northwest lower.

Secondary cold front expected to clear the entirety of the forecast
area later this evening/overnight with any lingering precip chances
ending. On tap for a generally tranquil day Sunday; however,
incoming smoke from Canadian wildfires will yield a hazy look versus
what would otherwise be a mostly sunny day. Some of this smoke may
translate to the surface at times with some minor visibility
restrictions possible. Some uncertainty as to the thickness of this
smoke and how it'll translate to limiting daytime temperatures.
Current trends support maxTs in the upper 70s to low 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 138 PM EDT Sat Jul 12 2025

Pattern Forecast: More zonal flow aloft expected to prevail early
this coming week before another somewhat more pronounced wave
traverse the northern tier of the CONUS midweek. A weak moisture-
starved cold front/surface trough may approach and cross the area
Monday evening/night with a more notable boundary associated with
that secondary wave crossing mid-late week.

Forecast Details: A general reprieve in active weather expected
through the early week time frame, although not without some low-end
occasional precip chances. Those chances initially arrive late
Monday/Monday evening, although likely just an uptick in clouds
given the aforementioned boundary washing out as it approaches
northern MI. Some diurnally driven pop-up showers/storms can't be
ruled out Tuesday before more numerous precip chances arrive at
times Wednesday through Thursday.

Smoke-allowing models suggest the potential for more hazy skies and
air quality issues at least through Monday.

Warmest temperatures of the week, smoke dependent, expected Monday-
Tuesday with highs into the 80s (near 90 for downsloping locales)
before cooling off mid-late week with more clouds/showers/storms.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 736 PM EDT Sat Jul 12 2025

Showers are inbound toward CIU and PLN this evening. A few TSRA
are contained within, but most of this activity is thunder-free.
And as we head toward sunset and beyond, activity should weaken.
This will contribute to periods of lower cigs tonight at CIU,
MVFR or perhaps IFR. Improving cloud conditions Sunday, but a
general 5-6SM vsby in HZ should develop, as a broad area of
wildfire smoke impacts northern MI.

Westerly winds will become less breezy heading into tonight.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Air Quality Alert from midnight tonight to noon EDT Monday for
     MIZ016>018-020>036-041-042-086>088-095>099.
MARINE...Small Craft Advisory until 10 PM EDT this evening for LHZ349.

&&

SHORT TERM...MJG
LONG TERM...MJG
AVIATION...JZ
Hazardous weather outlook, Jul 12, 4:05 PM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
405 PM EDT Sat Jul 12 2025

MIZ016>018-020>036-041-042-086>088-095>099-132015-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
405 PM EDT Sat Jul 12 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

Isolated thunderstorms are possible this evening, mainly across
the eastern U.P. and far northwest lower Michigan. An isolated
severe storm is possible over eastern upper during this time frame
with damaging wind gusts and large hail as the primary threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today. Reports of heavy rain and
strong storms are encouraged.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-132015-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
405 PM EDT Sat Jul 12 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms remain possible this
afternoon, primarily across Lake Huron. Isolated severe storms are
possible over far northern Lake Michigan, Whitefish Bay and the
St. Mary's River this evening. The primary threats are damaging
wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today. Reports of heavy rain and
strong storms are encouraged.

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Jul 12, 4:03 PM EDT, 4 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
403 PM EDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     Rain             1 N Mapleton            44.92N 85.52W
07/12/2025  M2.85 Inch       Grand Traverse     MI   CO-OP Observer

            CO-OP Observer station OMSM4 Old Mission 3
            SSW.

0900 AM     Rain             3 SE Torch Lake         45.03N 85.33W
07/12/2025  M2.05 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-15 Central Lake 4.2
            SW.

0830 AM     Rain             2 NNE Central Lake      45.10N 85.25W
07/12/2025  M1.96 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-10 Central Lake 2.1
            NNE.

0130 PM     Rain             2 SW Grawn              44.64N 85.71W
07/12/2025  M1.95 Inch       Grand Traverse     MI   Cocorahs

            Cocorahs station MI-GT-31 Grawn 1.5 SSW.

0830 AM     Rain             3 SSW Central Lake      45.03N 85.30W
07/12/2025  M1.92 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-16 Bellaire 5.7 NW.

0830 AM     Rain             2 ENE Central Lake      45.08N 85.22W
07/12/2025  M1.57 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-13 Central Lake 2.4
            ENE.

0800 AM     Rain             1 NW Elk Rapids         44.90N 85.41W
07/12/2025  M1.56 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-14 Elk Rapids.

0830 AM     Rain             2 N Suttons Bay         45.00N 85.65W
07/12/2025  M1.40 Inch       Leelanau           MI   Cocorahs

            Cocorahs station MI-LL-8 1 NNE Suttons Bay.

&&

FEF
Local storm report, Jul 12, 5:55 PM EDT, 2 hours 26 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Gaylord MI
555 PM EDT Sat Jul 12 2025

These are all 24 hour rainfall totals.

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     Rain             1 N Mapleton            44.92N 85.52W
07/12/2025  M2.85 Inch       Grand Traverse     MI   CO-OP Observer

            CO-OP Observer station OMSM4 Old Mission 3
            SSW.

0345 PM     Rain             5 NNW Grawn             44.74N 85.71W
07/12/2025  M2.44 Inch       Grand Traverse     MI   Mesonet

            Mesonet station GW3308 Traverse City.

0830 AM     Rain             4 WSW Traverse City     44.74N 85.68W
07/12/2025  M2.42 Inch       Grand Traverse     MI   Trained Spotter

0350 PM     Rain             3 NW Point Aux Pins on  45.76N 84.52W
07/12/2025  M2.28 Inch       Mackinac           MI   Mesonet

            Mesonet station GW1094 Pointe Aux Pins.

0340 PM     Rain             2 E Norwood             45.24N 85.32W
07/12/2025  M2.24 Inch       Charlevoix         MI   Mesonet

            Mesonet station CW3642 Charlevoix.

0900 AM     Rain             3 SE Torch Lake         45.03N 85.33W
07/12/2025  M2.05 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-15 Central Lake 4.2
            SW.

0345 PM     Rain             1 N Clarion             45.30N 84.90W
07/12/2025  M2.04 Inch       Emmet              MI   Mesonet

            Mesonet station EW3521 Harbor Springs.

0353 PM     Rain             2 SE Traverse City      44.73N 85.57W
07/12/2025  M2.01 Inch       Grand Traverse     MI   ASOS

            ASOS station KTVC Traverse City - Cherry
            Capital Airport.

0130 PM     Rain             2 SW Grawn              44.64N 85.71W
07/12/2025  M1.95 Inch       Grand Traverse     MI   Cocorahs

            Cocorahs station MI-GT-31 Grawn 1.5 SSW.

0830 AM     Rain             3 SSW Central Lake      45.03N 85.30W
07/12/2025  M1.92 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-16 Bellaire 5.7 NW.

0348 PM     Rain             1 SSE Petoskey          45.36N 84.95W
07/12/2025  M1.87 Inch       Emmet              MI   Mesonet

            Mesonet station AS614 Petoskey.

0445 PM     Rain             1 WNW Pellston          45.57N 84.80W
07/12/2025  M1.81 Inch       Emmet              MI   ASOS

            ASOS station KPLN Pellston - Rgnl Airport Of
            Emmet County.

0346 PM     Rain             1 S Suttons Bay         44.96N 85.65W
07/12/2025  M1.79 Inch       Leelanau           MI   Mesonet

            Mesonet station FW9533 Suttons Bay.

0400 PM     Rain             2 NNW East Jordan       45.19N 85.15W
07/12/2025  M1.78 Inch       Charlevoix         MI   Cocorahs

            Cocorahs station MI-CX-7 East Jordan 2.1
            NNW.

0345 PM     Rain             3 S Pleasant View       45.48N 84.93W
07/12/2025  M1.77 Inch       Emmet              MI   Mesonet

            Mesonet station DW7032 New Haven.

0445 PM     Rain             3 S Pleasant View       45.48N 84.93W
07/12/2025  M1.77 Inch       Emmet              MI   Mesonet

            Mesonet station DW7032 New Haven.

0805 AM     Rain             2 E Norwood             45.24N 85.32W
07/12/2025  M1.67 Inch       Charlevoix         MI   Mesonet

            Mesonet station CW3642 Charlevoix.

0432 PM     Rain             4 WSW Raco              46.36N 84.80W
07/12/2025  M1.62 Inch       Chippewa           MI   Mesonet

            Mesonet station RACM4 4 W Raco.

0345 PM     Rain             Suttons Bay             44.98N 85.65W
07/12/2025  M1.59 Inch       Leelanau           MI   Mesonet

            Mesonet station FW1418 Suttons Bay.

0830 AM     Rain             2 ENE Central Lake      45.08N 85.22W
07/12/2025  M1.57 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-13 Central Lake 2.4
            ENE.

0800 AM     Rain             1 NW Elk Rapids         44.90N 85.41W
07/12/2025  M1.56 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-14 Elk Rapids.

0806 AM     Rain             1 S Suttons Bay         44.96N 85.65W
07/12/2025  M1.50 Inch       Leelanau           MI   Mesonet

            Mesonet station FW9533 Suttons Bay.

0345 PM     Rain             3 E Oden                45.42N 84.79W
07/12/2025  M1.48 Inch       Emmet              MI   Mesonet

            Mesonet station EW7833 Alanson.

0800 AM     Rain             1 NE Elk Rapids         44.90N 85.40W
07/12/2025  M1.43 Inch       Antrim             MI   Cocorahs

            Cocorahs station MI-AT-17 Elk Rapids 0.6 NE.

0756 AM     Rain             2 E Parkdale            44.27N 86.25W
07/12/2025  M1.42 Inch       Manistee           MI   AWOS

            AWOS station KMBL Manistee - Blacker
            Airport.

0423 PM     Rain             2 ENE Trout Lake        46.19N 84.98W
07/12/2025  M1.41 Inch       Chippewa           MI   Mesonet

            Mesonet station TRLM4 Trout Lake.

0830 AM     Rain             2 N Suttons Bay         45.00N 85.65W
07/12/2025  M1.40 Inch       Leelanau           MI   Cocorahs

            Cocorahs station MI-LL-8 1 NNE Suttons Bay.

0413 PM     Rain             2 ENE Millersburg       45.34N 84.01W
07/12/2025  M1.39 Inch       Presque Isle       MI   Mesonet

            Mesonet station TT808 Big Cut.

0449 PM     Rain             7 ENE Cheboygan         45.66N 84.33W
07/12/2025  M1.26 Inch       Cheboygan          MI   Mesonet

            Mesonet station CW3699 Cheboygan.

0800 AM     Rain             Charlevoix              45.32N 85.27W
07/12/2025  M1.26 Inch       Charlevoix         MI   CO-OP Observer

            CO-OP Observer station CHRM4 Charlevoix.

0435 PM     Rain             17 ESE Goetzville       46.00N 83.75W
07/12/2025  M1.15 Inch       Chippewa           MI   AWOS

            AWOS station KDRM Drummond Island.

0725 AM     Rain             1 S Suttons Bay         44.96N 85.65W
07/12/2025  M1.11 Inch       Leelanau           MI   Mesonet

            Mesonet station FW9533 Suttons Bay.

0355 PM     Rain             17 ESE Goetzville       46.00N 83.75W
07/12/2025  M1.11 Inch       Chippewa           MI   AWOS

            AWOS station KDRM Drummond Island.

0700 AM     Rain             2 SW Grawn              44.65N 85.70W
07/12/2025  M1.10 Inch       Grand Traverse     MI   Cocorahs

            Cocorahs station MI-GT-28 1 SW Grawn.

0354 PM     Rain             1 WNW Pellston          45.57N 84.80W
07/12/2025  M1.08 Inch       Emmet              MI   ASOS

            ASOS station KPLN Pellston - Rgnl Airport Of
            Emmet County.

0700 AM     Rain             1 NNE Grawn             44.68N 85.68W
07/12/2025  M1.06 Inch       Grand Traverse     MI   Cocorahs

            Cocorahs station MI-GT-30 Traverse City 6.1
            SW.

0800 AM     Rain             1 SSW Manistee          44.23N 86.34W
07/12/2025  M1.05 Inch       Manistee           MI   Mesonet

            Mesonet station DW9113 Manistee.

0350 PM     Rain             Rogers City             45.42N 83.81W
07/12/2025  M1.04 Inch       Presque Isle       MI   Mesonet

            Mesonet station CW4114 Rogers City.

0800 AM     Rain             Suttons Bay             44.98N 85.65W
07/12/2025  M1.04 Inch       Leelanau           MI   Mesonet

            Mesonet station FW1418 Suttons Bay.

0755 AM     Rain             1 SSW Charlevoix        45.30N 85.27W
07/12/2025  M1.02 Inch       Charlevoix         MI   AWOS

            AWOS station KCVX Charlevoix - Municipal
            Arpt.

0350 PM     Rain             3 WSW Indian River      45.41N 84.67W
07/12/2025  M1.01 Inch       Cheboygan          MI   Mesonet

            Mesonet station 6081D 2 W Indian River.

&&

JZ
Special weather statement, Jul 12, 7:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Gaylord MI
728 PM EDT Sat Jul 12 2025

MIZ098-130000-
Beaver Island and surrounding islands MI-
728 PM EDT Sat Jul 12 2025

...GUSTY SHOWERS WILL IMPACT BEAVER ISLAND BY 800 PM EDT...

At 726 PM EDT, Doppler radar was tracking gusty showers 25 miles
northwest of Grand Traverse Light, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

These showers will impact Beaver Island between 745 and 800 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4546 8592 4548 8589 4547 8584 4552 8580
      4552 8575 4556 8568 4566 8567 4576 8538
      4574 8539 4573 8545 4560 8545 4554 8553
      4554 8563 4556 8567 4551 8573 4544 8573
      4540 8582 4545 8588 4540 8585 4538 8590
TIME...MOT...LOC 2326Z 252DEG 32KT 4548 8590

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JZ
Special weather statement, Jul 12, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gaylord MI
821 PM EDT Sat Jul 12 2025

MIZ020-130045-
Leelanau MI-
821 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT LEELANAU COUNTY THROUGH
845 PM EDT...

At 819 PM EDT, Doppler radar was tracking a strong thunderstorm
nearing Leland, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Leland around 830 PM EDT.
  Suttons Bay, Lake Leelanau around 835 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4501 8594 4498 8584 4505 8581 4513 8571
      4519 8542 4509 8542 4518 8544 4515 8551
      4504 8552 4501 8555 4503 8548 4501 8543
      4505 8542 4495 8542 4494 8549 4499 8549
      4494 8553 4490 8591
TIME...MOT...LOC 0019Z 259DEG 33KT 4501 8584

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:13 PM EDTSpecial Marine WarningAPX65 min
Jul 12, 8:23 PM EDTSpecial Weather StatementAPXEmmet37 min
Jul 12, 9:32 PM EDTSpecial Weather StatementAPXEmmet43 min
Jul 12, 10:02 PM EDTSpecial Weather StatementAPXCheboygan43 min

Nearby

Special Weather Statements in Michigan, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.